Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

What ointment must I use to get rid of a scar on my shoulder?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
Hello, I have a scar on my shoulder and I need to get rid of it. What ointment can I use to remove the scar on my shoulder?
Posted Thu, 12 Apr 2012 in Skin Hair and Nails
Answered by Dr. Rakhi Tayal 57 minutes later

Thanks for writing to us.

A scar on the shoulder needs to be evaluated before any treatment can be suggested for its removal. The chances of scar removal depends on how XXXXXXX the scar is. A careful examination by dermatologist is a must to find out how XXXXXXX the scar is. Usually it is difficult to remove permanent and old scars only with the help of some ointments. Such scars do need dermabrasion or laser treatment or skin grafting depending on how deeply the skin is involved.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Above answer was peer-reviewed by
Follow-up: What ointment must I use to get rid of a scar on my shoulder? 1 hour later
Yes I know that its not XXXXXXX at all am using a cream on my skin and all a sudden I see this scar looks like stretch marks around on my shoulder on my arm. All i would like to know if I can continue to use this Bio oil I buy or can i use a other ointment to remove it? I want to use an ointment why can't you recommend me an ointment to use doctor?
Answered by Dr. Rakhi Tayal 4 hours later
Thanks for writing again.

The ointment to remove a scar depends on whether it is a hypopigmented area or it is a hyperpigmented area.

If you are getting positive results with bio oil then you can continue using the oil and you can also add a steroid(cortisone) based ointment for a better effect.

You can also use natural products like Vit E oil and cocoa butter for lightening the scars.

The prescription medicines are given after the cause is exactly made out.

Since I haven’t physically examined you, it is inappropriate and unethical to
prescribe you scheduled drugs. Hence you will have to see the dermatologist for the medicine that you require.

Hope I have answered your query.
Wishing you an early recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor